Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 97, NWS Fort Worth, TX

April 30, 2004Erath County, Palo Pinto County, Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2004, 5:59 PM CDT for Erath County, Palo Pinto County, Parker County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2004, 5:59 PM CDT (22:59 UTC)
Expired
Apr 30, 2004, 6:45 PM CDT
In force
46 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Erath County, TX, Palo Pinto County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:45 PM CDTTornado WatchSPC8 hr
Apr 30, 5:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 11.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2004-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2004-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WUUS54 KFWD 302259
SVRFTW
TXC143-363-367-302345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERATH COUNTY IN NORTH CENTRAL TEXAS
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 645 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM FROM MINERAL WELLS TO 17 MILES WEST OF   
  HUCKABAY...MOVING EAST AT 15 MPH. THESE STORMS HAVE A HISTORY OF 
  PRODUCING DAMAGING WINDS AND GOLFBALL-SIZE HAIL.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HUCKABAY AROUND 640 PM CDT
  MORGAN MILL...WEATHERFORD AROUND 645 PM CDT

HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 70 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3261 9838 3286 9812 3287 9756 3256 9788
          3253 9807 3241 9803 3226 9816 3228 9851

$$

07/BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:11 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 30, 3:11 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT FRI APR 30 2004

.DISCUSSION...
SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST
ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT.  FLOOD
WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR
TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST
WEEKS RAINS.  THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST
AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY
AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH
TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE
BUILDS AND THE ATMOSPHERE DRIES.  THE REMAINDER OF THE WEEK SHOULD
BE RAIN FREE WITH MORE SEASONAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   55  61  48  70 / 100  70   0   0
WACO, TX               61  66  49  72 /  80  80   0   0
PARIS, TX              58  62  49  70 / 100  70   0   0
DENTON, TX             53  61  47  70 / 100  70   0   0
MCKINNEY, TX           56  61  48  70 / 100  70   0   0
DALLAS, TX             56  62  48  71 / 100  70   0   0
TERRELL, TX            61  63  49  71 / 100  70   0   0
CORSICANA, TX          62  67  49  71 /  80  80   0   0
TEMPLE, TX             62  68  49  72 /  70  80  30   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157...
TXZ159.

TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC085...TXC097...
TXC113...TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...
TXC221...TXC237...TXC251...TXC337...TXC363...TXC367...TXC429...
TXC439...TXC497...TXC503.

&&

42
Hazardous weather outlook, Apr 30, 3:25 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT FRI APR 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
325 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST
HALF OF NORTH TEXAS THROUGH TONIGHT. THE MODERATE RISK AREA IS
NORTHWEST OF A GOLDTHWAITE...HILLSBORO...PARIS LINE. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH
TEXAS FOR TONIGHT.  THE MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.

AS THE COLD FRONT MOVES SOUTHWARD THROUGH NORTH TEXAS TONIGHT...THE
THREAT OF FLOODING WILL INCREASE...WITH WIDESPREAD AMOUNTS BETWEEN
ONE AND THREE INCHES EXPECTED...AND ISOLATED THREE TO FIVE INCH
AMOUNTS POSSIBLE.  A FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST
HALF OF NORTH TEXAS NORTH OF A LAMPASAS...WACO...ATHENS LINE.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE SATURDAY...AND A
CHANCE OF THUNDERSTORMS ACROSS THE SOUTH SATURDAY NIGHT. SOME OF
THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING FOR
AREAS WEST OF INTERSTATE 35. SPOTTER ACTIVATION MAY BE NECESSARY
ACROSS ALL OF NORTH TEXAS TONIGHT.

ROBBINS

In the hours before

Special weather statement, Apr 30, 5:21 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 PM CDT FRI APR 30 2004

TXZ132-141>144-156-157-010300-
BOSQUE-COMANCHE-CORYELL-HAMILTON-LAMPASAS-MILLS-SOMERVELL-
521 PM CDT FRI APR 30 2004

SEVERE THUNDERSTORM WATCH #134 REMAINS IN EFFECT FOR...

  BOSQUE          COMANCHE        CORYELL         HAMILTON
  LAMPASAS        MILLS           SOMERVELL
Local storm report, Apr 30, 5:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
532 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0523 PM     HAIL            EASTLAND                 32.40N  98.82W
04/30/2004  1.00 INCH       EASTLAND            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL
Local storm report, Apr 30, 5:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
541 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0540 PM     HAIL            RANGER                   32.47N  98.67W
04/30/2004  1.75 INCH       EASTLAND            TX   TRAINED SPOTTER

            GOLFBALL HAIL IN RANGER
Special weather statement, Apr 30, 5:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT FRI APR 30 2004

TXZ117-118-131>133-302345-
HOOD-JOHNSON-PARKER-SOMERVELL-TARRANT-
555 PM CDT FRI APR 30 2004

...SIGNIFICANT WEATHER UPDATE...

THE THREAT OF DAMAGING WINDS WILL INCREASE BETWEEN 6 PM AND 8 PM IN
AN AREA FROM WEATHERFORD TO GRANDBURY TO CLEBURNE TO FORT WORTH. A
LINE OF SEVERE THUNDERSTORMS FROM JUST WEST OF MINERAL WELLS TO 25
MILES WEST OF STEPHENVILLE WILL MOVE EAST AT 25 MPH AND LIKELY
ORGANIZE INTO A DAMAGING WIND PRODUCING SQUALL LINE. PEOPLE IN
WEATHERFORD...GRANDBURY...THE FORT WORTH/TARRANT COUNTY AREA AND
CLEBURNE SHOULD PREPARE FOR POSSIBLY DAMAGING WINDS AND HAIL EARLY
THIS EVENING.

BOATERS ON LAKE GRANDBURY SHOULD MOVE TO SAFE SHELTER IN ADVANCE OF
THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTH CENTRAL TEXAS.

07/BB
Local storm report, Apr 30, 5:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0554 PM     HAIL            STRAWN                   32.55N  98.50W
04/30/2004  1.75 INCH       PALO PINTO          TX   TRAINED SPOTTER

            HAIL COVERING THE GROUND
Local storm report, Apr 30, 5:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG    7 S PALO PINTO           32.67N  98.30W
04/30/2004                  PALO PINTO          TX   TRAINED SPOTTER

            4 INCH TREE LIMBS DOWN NEAR PALO PINTO LAKE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:10 PM CDTTornado WarningFWDStephens50 min
Apr 30, 3:14 PM CDTSevere Thunderstorm WarningFWDYoung61 min
Apr 30, 3:38 PM CDTSevere Thunderstorm WarningFWDMontague67 min
Apr 30, 3:41 PM CDTTornado WarningFWDYoung49 min
Apr 30, 4:01 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens59 min
Apr 30, 4:29 PM CDTSevere Thunderstorm WarningFWDJack, Young61 min
Apr 30, 4:33 PM CDTSevere Thunderstorm WarningFWDEastland57 min
Apr 30, 4:35 PM CDTSevere Thunderstorm WarningFWDCooke55 min
Apr 30, 4:40 PM CDTSevere Thunderstorm WarningFWDMontague65 min
Apr 30, 5:00 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens60 min
Apr 30, 5:26 PM CDTSevere Thunderstorm WarningFWDEastland, Erath49 min
Apr 30, 5:33 PM CDTSevere Thunderstorm WarningFWDGrayson57 min
Apr 30, 5:34 PM CDTSevere Thunderstorm WarningFWDJack41 min
Apr 30, 6:41 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Parker64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.